[Skip to Content]
[Skip to Content Landing]
Article
November 17, 1906

DANGERS IN THE USE OF ADRENAL PREPARATIONS.

Author Affiliations

LORING, LA.

JAMA. 1906;XLVII(20):1655. doi:10.1001/jama.1906.25210200051002c

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In an article in The Journal, Oct 13, 1906, Dr. B. H. Potts, of Philadelphia, warns the profession of some of the dangers of suprarenal preparations. The following case illustrates a danger in the indiscriminate use of the drug:

A negro, aged 26, male, very rugged and healthy, had a stricture of the urethra. After some difficulty I succeeded in passing a No. 24 French sound. When the sound was withdrawn considerable blood followed it, which greatly alarmed the patient. Thinking to quiet his fears I injected into the urethra about half a dram of adrenalin chlorid (1-1000). In about thirty seconds the patient became restless and moved about, staggered and was laid on the couch. He complained of intense pain about the heart and his breathing was labored and very rapid. The heart beat was so fast that I could not count it. The conjunctiva was blanched. Profuse perspiration

First Page Preview View Large
First page PDF preview
First page PDF preview
×